Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 42, NWS Bismarck, ND

June 13, 2014Mountrail County, Williams County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 13, 2014, 10:36 PM CDT for Mountrail County, Williams County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2014, 10:36 PM CDT (03:36 UTC)
Expired
Jun 13, 2014, 11:30 PM CDT
In force
54 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

Counties Mountrail County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 139 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1868 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WUUS53 KBIS 140336
SVRBIS
NDC061-105-140430-
/O.NEW.KBIS.SV.W.0042.140614T0336Z-140614T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1036 PM CDT FRI JUN 13 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA...
  EAST CENTRAL WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA...

* UNTIL 1130 PM CDT

* AT 1035 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
  SOUTHEAST OF RAY...OR 28 MILES NORTHEAST OF WILLISTON...AND MOVING
  EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TIOGA AROUND 1045 PM CDT.
  ROSS AROUND 1115 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WHITE EARTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 4848 10252 4827 10240 4813 10263 4820 10322
      4848 10319
TIME...MOT...LOC 0336Z 275DEG 30KT 4831 10305

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH

$$
4 follow-up statements
047 
WWUS53 KBIS 140352
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1052 PM CDT FRI JUN 13 2014

NDC061-105-140430-
/O.CON.KBIS.SV.W.0042.000000T0000Z-140614T0430Z/
WILLIAMS ND-MOUNTRAIL ND-
1052 PM CDT FRI JUN 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
MOUNTRAIL AND EAST CENTRAL WILLIAMS COUNTIES UNTIL 1130 PM CDT...

AT 1049 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF TIOGA...OR 22 MILES WEST OF STANLEY...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSS AROUND 1115 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.


&&

LAT...LON 4848 10252 4827 10240 4813 10263 4820 10322
      4848 10319
TIME...MOT...LOC 0352Z 275DEG 30KT 4828 10283

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH

$$

ABELING
341 
WWUS53 KBIS 140404
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1104 PM CDT FRI JUN 13 2014

NDC061-105-140430-
/O.CON.KBIS.SV.W.0042.000000T0000Z-140614T0430Z/
WILLIAMS ND-MOUNTRAIL ND-
1104 PM CDT FRI JUN 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
MOUNTRAIL AND EAST CENTRAL WILLIAMS COUNTIES UNTIL 1130 PM CDT...

AT 1102 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF TIOGA...OR 20 MILES WEST OF STANLEY...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSS AROUND 1125 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 4818 10307 4848 10298 4848 10276 4848 10252
      4827 10240 4813 10263
TIME...MOT...LOC 0405Z 275DEG 30KT 4828 10279

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

ABELING
319 
WWUS53 KBIS 140415
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1115 PM CDT FRI JUN 13 2014

NDC105-140424-
/O.CAN.KBIS.SV.W.0042.000000T0000Z-140614T0430Z/
WILLIAMS ND-
1115 PM CDT FRI JUN 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WILLIAMS COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4848 10253 4847 10251 4827 10240 4813 10263
      4816 10284 4819 10284 4819 10282 4848 10284
TIME...MOT...LOC 0414Z 275DEG 30KT 4827 10268

$$

NDC061-140430-
/O.CON.KBIS.SV.W.0042.000000T0000Z-140614T0430Z/
MOUNTRAIL ND-
1115 PM CDT FRI JUN 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
MOUNTRAIL COUNTY UNTIL 1130 PM CDT...

AT 1112 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
ROSS...OR 15 MILES WEST OF STANLEY...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSS AROUND 1125 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER...INCLUDING LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND 
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN INTERIOR 
ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

&&

LAT...LON 4848 10253 4847 10251 4827 10240 4813 10263
      4816 10284 4819 10284 4819 10282 4848 10284
TIME...MOT...LOC 0414Z 275DEG 30KT 4827 10268

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

ABELING
481 
WWUS53 KBIS 140428
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1128 PM CDT FRI JUN 13 2014

NDC061-140437-
/O.EXP.KBIS.SV.W.0042.000000T0000Z-140614T0430Z/
MOUNTRAIL ND-
1128 PM CDT FRI JUN 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOUNTRAIL COUNTY
WILL EXPIRE AT 1130 PM CDT/1030 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM. 

STANLEY MAY SEE 50 MPH WINDS AS THIS STORM MOVES THROUGH BETWEEN 
1130 PM AND MIDNIGHT CDT.

LAT...LON 4848 10253 4847 10251 4827 10240 4813 10263
      4816 10284 4819 10284 4819 10282 4848 10284
TIME...MOT...LOC 0427Z 275DEG 30KT 4826 10252

$$

ABELING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:10 PM CDT, 26 minutes earlier.

Area forecast discussion, Jun 13, 10:10 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1010 PM CDT FRI JUN 13 2014

.UPDATE...

ISSUED AT 1010 PM CDT FRI JUN 13 2014

MAIN UPDATE WAS TO INCREASE POPS AND ADD/MAINTAIN SEVERE WORDING
WEST AND CENTRAL.

UPDATE ISSUED AT 635 PM CDT FRI JUN 13 2014

TRIMMED POPS BACK A BIT NORTHWEST WHERE SHORT RANGE DETERMINISTIC
MODELS HAVE BEEN A BIT TOO FAST IN BRINGING IN PRECIPITATION EARLY
THIS EVENING. THREAT FOR SEVERE WEATHER EARLY THIS EVENING
SOUTHWEST.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 335 PM CDT FRI JUN 13 2014

FORECAST CONCERNS IN THE SHORT TERM REVOLVE AROUND CONVECTION
CHANCES. ALSO STRONG WINDS WITH CURRENT WIND ADVISORY IN EFFECT.

REGARDING WIND ADVISORY...NO CHANGES TO CURRENT ADVISORY. WESTERN
COUNTIES DROP OFF AT 4PM. SOUTH CENTRAL WILL REMAIN IN THE
ADVISORY THROUGH 7 PM.

LATEST MESOSCALE MODELS SHOW VARYING SOLUTIONS AS FAR AS
CONVECTION THIS AFTERNOON INTO THIS EVENING. SO WILL UTILIZE A
BROAD BRUSHED APPROACH IN GENERAL AS WE HEAD INTO THE LATE EVENING
AND OVERNIGHT HOURS...BUT HIGHLIGHTING THE BETTER POTENTIAL IN THE
WEST THIS AFTERNOON SPREADING INTO THE CENTRAL...IN ADDITION TO
THE ONGOING ELEVATED CONVECTION OVER THE NORTH CENTRAL INTO THE
JAMES RIVER VALLEY. LATEST HRRR SEEMED TO HAVE A GOOD HANDLE ON
ONGOING CONVECTION AND ITS LATEST OUTPUT LOOKS REASONABLE WITH TWO
AREAS OF CONVECTION...ONE TRACKING FROM EAST CENTRAL MONTANA INTO
NORTH CENTRAL NORTH DAKOTA...AND ANOTHER AREA OVER SOUTHEAST
MONTANA MOVING INTO THE WESTERN DAKOTAS...ALONG THE ND/SD/BORDER.

CURRENTLY...ATMOSPHERE CONTINUES TO DESTABILIZE OVER EASTERN
MONTANA NEAR THE LOCATION OF A SURFACE TROUGH. MU-CAPES ARE
APPROACHING 2000 J/KG OVER THE MONDAY REGION...WITH INCREASING LOW
AND MID LEVEL LAPSE RATES. CAPPED ATMOSPHERE OVER WESTERN NORTH
DAKOTA BUT NOT FAR INTO MONTANA...THE 18Z RUN OF THE RAP SHOWS THE
CAP BREAKING AROUND 21-22 UTC. CAP THEN BECOMES NEGLIGIBLE OVER
WESTERN NORTH DAKOTA...OPENING THE DOOR TO POSSIBLE CONVECTION.
THE BEST DIRECTIONAL SHEAR LOOKS TO BE OUT AHEAD OF THE MAX
INSOLATION AND INSTABILITY. HOWEVER...WITH SUCH STRONG CAPES THIS
AREA IS BECOMING MORE FAVORABLE FOR SUPERCELL STORMS. THUS AN
ISOLATED TORNADO WOULD BE POSSIBLE. WITH SUCH STRONG DEEP LAYER
SHEAR AND INCREASING HAIL CAPES...THE MAIN THREAT IS EXPECTED TO
BE LARGE HAIL AND DAMAGING WINDS.

CONVECTION EXPECTED TO FIRE FARTHER WEST IN MONTANA/WYOMING MAY
EVENTUALLY EVOLVE INTO AN MCS WHICH MAY TRACK ALONG THE NORTH
DAKOTA SOUTH DAKOTA BORDER. LATER THIS EVENING INTO THE OVERNIGHT
HOURS.

THE SURFACE LOW MOVES INTO THE CENTRAL DAKOTAS BY SATURDAY MORNING
WITH THUNDERSTORM CHANCES ONCE AGAIN ACROSS THE FORECAST AREA.
HOWEVER...THE BEST CHANCES WILL RESIDE OVER THE JAMES RIVER VALLEY
AND INTO EASTERN NORTH DAKOTA.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 335 PM CDT FRI JUN 13 2014

THE BULK OF THE PRECIPITATION WILL WANE FROM WEST TO EAST SATURDAY
NIGHT AS THE SURFACE LOW AND ASSOCIATED INVERTED TROUGH OVER THE
JAMES RIVER VALLEY SHIFTS INTO EASTERN NORTH DAKOTA BY 06Z SUNDAY.
JET SUPPORT WEAKENS AS WELL ALLOWING ANY LINGERING SHOWERS TO END
OVERNIGHT. WILL THEN AWAIT FOR THE MAIN UPPER LOW/COLD POCKET IN
SOUTHERN SASKATCHEWAN AND MANITOBA ALONG WITH A SURFACE COLD FRONT
TO NOSE INTO NORTH CENTRAL NORTH DAKOTA SUNDAY. THIS IS WHERE THE
BEST DESTABILIZATION WILL OCCUR. HENCE HIGH CHANCE TO LIKELY SHOWER
MENTION WITH A CHANCE FOR THUNDERSHOWERS EXTENDING FROM NORTH
CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY. PRECIPITATION
CHANCES WILL QUICKLY DECREASE FARTHER WEST AND SOUTH FROM THE ABOVE
MENTIONED AREAS.

WITH THE DEPARTURE OF THE UPPER LOW SUNDAY NIGHT...MORE STABLE
CONDITIONS DEVELOP LEADING TO A DRY NIGHT. THE 12Z GFS 500MB PATTERN
FOR MONDAY AND BEYOND HAS NOW SHIFTED AWAY FROM A DEVELOPING RIDGE
AND IS IN LINE WITH THE ECMWF AND GEM FROM PREVIOUS/CURRENT RUNS. THUS
CONFIDENCE GROWING WITH ADDITIONAL CHANCES FOR SHOWERS AND
THUNDERSTORMS DAILY AND INCREASING THROUGH FRIDAY. A PERSISTENT
SOUTHWEST FLOW AHEAD OF ANOTHER SLOW MOVING CLOSED UPPER LOW UNFOLDS
ACROSS THE GREAT BASIN AND INTO THE CENTRAL/NORTHERN PLAINS THROUGH
THE PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)

ISSUED AT 1010 PM CDT FRI JUN 13 2014

HAZARDS TO AVIATION TONIGHT INCLUDE THUNDERSTORMS FOLLOWED BY
AREAS OF MVFR CONDITIONS FROM KBIS-KJMS IN MORE WIDESPREAD SHOWERS
EARLY SATURDAY. SURFACE TROUGH OF LOW PRESSURE IN EASTERN MONTANA
WILL BE THE FOCUS FOR THUNDERSTORMS AS IT MOVES EAST. SOME
UNCERTAINTY FOR THUNDERSTORMS AFTER 10Z...BUT SCATTERED
THUNDERSTORMS KJMS AREA POSSIBLE...BUT DID NOT INCLUDE AT THIS
TIME. WENT NO LOWER THAN MVFR...BUT IFR A POSSIBILITY KBIS-KJMS IF
SHOWERS MORE WIDESPREAD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

UPDATE...NH
SHORT TERM...TWH
LONG TERM...TWH
AVIATION...NH
Hazardous weather outlook, Jun 13, 10:22 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1022 PM CDT FRI JUN 13 2014

NDZ004-150330-
BOTTINEAU-
1022 PM CDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR
WESTHOPE.

SCATTERED THUNDERSTORMS TONIGHT...A FEW STORMS MAY BE SEVERE WEST
AND CENTRAL. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING
WINDS. THERE WILL BE A SLIGHT CHANCE FOR AN ISOLATED TORNADO
THROUGH THE EVENING HOURS MAINLY WEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO CALL IN ANY SEVERE WEATHER REPORTS TO THE
BISMARCK NATIONAL WEATHER SERVICE AT 1-800-247-0212. REPORTS ONLY
PLEASE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001>003-005-009>013-017>023-025-031>037-040>048-050-051-150330-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
1022 PM CDT FRI JUN 13 2014 /922 PM MDT FRI JUN 13 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS TONIGHT...A FEW STORMS MAY BE SEVERE WEST
AND CENTRAL. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING
WINDS. THERE WILL BE A SLIGHT CHANCE FOR AN ISOLATED TORNADO
THROUGH THE EVENING HOURS MAINLY WEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO CALL IN ANY SEVERE WEATHER REPORTS TO THE
BISMARCK NATIONAL WEATHER SERVICE AT 1-800-247-0212. REPORTS ONLY
PLEASE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NH

In the hours before

Special weather statement, Jun 13, 7:59 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
759 PM CDT FRI JUN 13 2014

NDZ017-140200-
MCKENZIE-
659 PM MDT FRI JUN 13 2014

...STRONG THUNDERSTORM IN SOUTHWEST MCKENZIE COUNTY...

AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF TROTTERS...OR 28 MILES
SOUTHEAST OF SIDNEY...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...VERY HEAVY RAIN...WILL
ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  THEODORE ROOSEVELT NATIONAL PARK NORTH...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4777 10342 4762 10313 4744 10323 4733 10372
      4751 10387
TIME...MOT...LOC 0059Z 245DEG 21KT 4748 10365

SIMOSKO
Special weather statement, Jun 13, 8:46 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
846 PM CDT FRI JUN 13 2014

NDZ009-140245-
WILLIAMS-
846 PM CDT FRI JUN 13 2014

...SPECIAL WEATHER STATEMENT...

AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF DAGMAR...OR 31 MILES NORTHWEST
OF WILLISTON...MOVING EAST AT 10 MPH.

PEA SIZE HAIL...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BONETRAIL...
  BLACKTAIL LAKE...

VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS STORM HAS PASSED.

LAT...LON 4844 10405 4857 10406 4862 10389 4852 10364
      4838 10375 4834 10406 4844 10406
TIME...MOT...LOC 0146Z 254DEG 9KT 4841 10416

ABELING
Special weather statement, Jun 13, 9:02 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
902 PM CDT FRI JUN 13 2014

NDZ009-017-140300-
MCKENZIE-WILLIAMS-
902 PM CDT FRI JUN 13 2014

...STRONG THUNDERSTORM NORTHEAST OF ALEXANDER...

AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF RAWSON...OR 15 MILES SOUTHEAST
OF WILLISTON...MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LEWIS AND CLARK STATE PARK...
  TOBACCO GARDEN BAY RECREATION AREA...
  WHITE TAIL BAY RECREATION AREA...
  CHARLSON...

VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS STORM HAS PASSED.

LAT...LON 4835 10311 4824 10282 4813 10283 4811 10280
      4802 10278 4785 10349 4800 10364
TIME...MOT...LOC 0201Z 237DEG 30KT 4797 10345

SIMOSKO
Special weather statement, Jun 13, 9:18 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT FRI JUN 13 2014

NDZ009-017-140245-
MCKENZIE-WILLIAMS-
918 PM CDT FRI JUN 13 2014

...SPECIAL WEATHER STATEMENT...

AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LEWIS AND CLARK STATE
PARK...OR 17 MILES SOUTHEAST OF WILLISTON...MOVING NORTHEAST AT 30
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LEWIS AND CLARK STATE PARK...
  TOBACCO GARDEN BAY RECREATION AREA...
  WHITE TAIL BAY RECREATION AREA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4823 10312 4816 10296 4803 10296 4792 10337
      4808 10349
TIME...MOT...LOC 0218Z 243DEG 26KT 4804 10330

ABELING
Local storm report, Jun 13, 10:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1031 PM CDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     FUNNEL CLOUD     10 W RAY                48.34N 103.38W
06/13/2014                   WILLIAMS           ND   MESONET

            NDDOT WEBCAM LOOKING WEST OF RAY SHOWING A FUNNEL
            CLOUD. NOTICED BY NWS BISMARCK STAFF.

&&

KSIMOSKO
Local storm report, Jun 13, 10:34 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1034 PM CDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     HAIL             RAY                     48.34N 103.17W
06/13/2014  E1.25 INCH       WILLIAMS           ND   LAW ENFORCEMENT

&&

KSIMOSKO

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:59 PM CDTSpecial Weather StatementBISMcKenzie61 min
Jun 13, 8:16 PM CDTSevere Thunderstorm WarningBISMcKenzie31 min
Jun 13, 8:46 PM CDTSpecial Weather StatementBISWilliams59 min
Jun 13, 9:02 PM CDTSpecial Weather StatementBISWilliams58 min
Jun 13, 9:08 PM CDTSevere Thunderstorm WarningBISWilliams67 min
Jun 13, 9:18 PM CDTSpecial Weather StatementBISWilliams27 min
Jun 13, 9:27 PM CDTAreal Flood AdvisoryBISWilliams4 hr
Jun 13, 9:50 PM CDTTornado WarningBISWilliams25 min
Jun 13, 10:13 PM CDTTornado WarningBISWilliams32 min
Jun 13, 11:03 PM CDTSpecial Weather StatementBISDickey, McIntosh57 min
Jun 13, 11:07 PM CDTSpecial Weather StatementBISMountrail23 min
Jun 13, 11:32 PM CDTSpecial Weather StatementBISWard28 min
Jun 13, 11:37 PM CDTSpecial Weather StatementBISMountrail23 min
Jun 13, 11:47 PM CDTSpecial Weather StatementBISWard28 min
Jun 14, 12:01 AM CDTSpecial Weather StatementBISMountrail29 min
Jun 14, 12:12 AM CDTSpecial Weather StatementBISWard33 min
Jun 14, 12:36 AM CDTSpecial Weather StatementBISWard24 min
Jun 14, 1:01 AM CDTSpecial Weather StatementBISWard29 min
Jun 14, 11:31 AM CDTSpecial Weather StatementBISBurleigh59 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.